Hep C Discussion Forum

Members Login
Username 
 
Password 
    Remember Me  
Chatbox
Please log in to join the chat!
Post Info TOPIC: Harvoni and losing hair


Guru

Status: Offline
Posts: 1107
Date:
RE: Harvoni and losing hair
Permalink  
 


Oh yeah Tig! I'm so glad you liked it biggrin!  I was just yesterday thinking I need to call my water  purifier guy because our regular water filter needs changing and I'm pretty sure the V-c head needs replacing too. 

I'll look into those links, thanks very much.

I can just see you as a folically challenged porcupine!  I hear har grows back kind of wirey after chemo related drugs, I had a friend whose brown hair grew back in reddish and wavy.

The aloe is making it very shiny and soft. 

Bb, Iris



__________________

in the silence of the woods, you will not be alone- Chief Seattle

60 years on planet, Female, diagnosed 1978 as non-a non-b, VL 8mill+, Fibro f-1f-2, Genotype 1a, treatment naïve....UNTIL 7-01-18  !!!! started Harvoni 12 weeks. :)

4 weeks=UND, 8 weeks=UND, 12 weeks=UND (EOT= 09-23-2018)

Tig


Admin

Status: Offline
Posts: 9106
Date:
Permalink  
 

Hi Iris,

I experienced significant hair loss during treatment and it took a year or more after treatment to grow it back. I have noticed since then, a difference in how it grew back. Things like cow licks and changes in how it grows. I have had a full beard since ever and I looked like a balding porcupine during treatment. I refused to shave it off and went around looking pretty sad. Interferon is considered a chemo agent and I think that's what is behind the hair loss. No idea about this side effect related to Harvoni. But, there is no question, IMO, that these drugs affect everything. Very often, adversely. Most of the time these adverse reactions will disappear, but we know that's not always the case.

I used Mane n Tail shampoo/conditioner for quite awhile afterwards and did notice more fullness. I also use Head and Shoulders, because I noticed more scalp dermatitis. I'm going to include a link to an article on some hair products that might help. I'm also including a Healio article on hair loss and ways to diagnose the cause.

By the way, I purchased that Vitamin C shower head you recommended. It's the absolute best shower head I've ever used and the Vit C cartridge is a huge plus. We love it. Thanks so much for recommendation!

Hair Loss Dx

Hair Loss Shampoo



__________________

Tig

64 yo GT1A - 5 Mil - A2/F3 - (1996) Intron A - Non Responder, (2013) Peg/Riba/Vic SOT:05/23/13 EOT:12/04/13 SVR 6+ years!

Hep C FAQ   Lab Ref. Ranges  HCV Resistance

Signature Line Set Up/Abbreviations   Payment Assistance

 



Guru

Status: Offline
Posts: 1107
Date:
Permalink  
 

I'ma just wondering if this is a thing.

Ever since I stopped treatment I have been slowing loosing my hair. I also developed seborrheic dermatitis which may have a neurologic component. I say this because My 3 middle toes on my left foot are also still numb. So I'm thinking there is a link. I seen others complain about this here and there, the hair loss part that is, and for many it is not growing back. The dermatitis may play a role in that. At this point I'm pretty distressed, you can see my scalp pretty readily. I was using a ketoconazole shampoo and cream and it didn't really help. Looks kinda harsh to be using for a prolonged period so I haven't been.

Recently I started putting aloe gel on after a shower, don't know if it will help, it does feel soothing. Cider vinegar helped marginally, with the itch but hair still departing.

help!confuse bb, Iris



__________________

in the silence of the woods, you will not be alone- Chief Seattle

60 years on planet, Female, diagnosed 1978 as non-a non-b, VL 8mill+, Fibro f-1f-2, Genotype 1a, treatment naïve....UNTIL 7-01-18  !!!! started Harvoni 12 weeks. :)

4 weeks=UND, 8 weeks=UND, 12 weeks=UND (EOT= 09-23-2018)



Member

Status: Offline
Posts: 12
Date:
Permalink  
 

Thanks Mike, don't feel guilty it will all work out.  Thanks for the support.

Kelly



__________________


Guru

Status: Offline
Posts: 1510
Date:
Permalink  
 

 Just another reminder that Sx's are different for each individual. No noticeable hair loss here but now I feel guilty about getting that hair cut yesterday.  biggrin



__________________

59 yo, geno 1a, Dx 1994 HCV-HIV co-inf, Dx 2013 decompensated cirrhosis
Tx #1 - 24wks Sov+Riba /SOT 7-24-2014/UND@EOT/DETECTED@EOT+16 wks
Tx #2 - 24wks Harvoni /SOT 7-25-2015/UND@EOT,+12,+24,+52,+115wks = SVR-115

Mike

How To Create Your Signature / Forum Abbreviation Definitions

Support This Forum



Guru

Status: Offline
Posts: 530
Date:
Permalink  
 

Yeah I did, except with Chemo. turned water on " Poof" my hair was gone.... all of it



__________________


Member

Status: Offline
Posts: 12
Date:
Permalink  
 

Thanks,

Kelly



__________________
Tig


Admin

Status: Offline
Posts: 9106
Date:
Permalink  
 

Hi Kelly,

Surprisingly, I looked up this issue and sure enough, one of the known possible side effects of Harvoni treatment is " Alopecia" or hair loss. The incidence of it is quite low (<2%) but it can happen according to the Harvoni literature. As everyone has mentioned though, any hair loss will correct itself following the end of treatment.

Scruffy, funny you mentioned your beard getting thin. Mine looked like a hair brush that had lost all but one bristle in each hole! I still have a section on one side that grows differently than the rest, but at least it all came back!

http://www.gilead.ca/pdf/ca/harvoni_pm_english.pdf

 



__________________

Tig

64 yo GT1A - 5 Mil - A2/F3 - (1996) Intron A - Non Responder, (2013) Peg/Riba/Vic SOT:05/23/13 EOT:12/04/13 SVR 6+ years!

Hep C FAQ   Lab Ref. Ranges  HCV Resistance

Signature Line Set Up/Abbreviations   Payment Assistance

 



Senior Member

Status: Offline
Posts: 209
Date:
Permalink  
 

Hi, yes some do loose hair. I have one of them. Mainly on my R side. About 1/3 of the hair.  Take biotin and a folic acid, before I did that I checked with Gilead. No herbs. Herbs are not good to take around treatment.



__________________

65 YO F, GT 1a1b, ast 14 alt 21, fibrosis 3/4 DX 1968 non a or b, TX 12 wks Harvoni, SOT 6.1.15, 1st bld wk: detected unquantifiable EOT 8.28.15 detected unquantifiable, 3 mo.EOT mid Nov.~SVR 12: ) UNDETECTED



Senior Member

Status: Offline
Posts: 495
Date:
Permalink  
 

Hi Kelly

I haven't heard of this side effect in a long time. This for the most part is not happening with the new treatments but every one is different. What you lose on treatment will grow back. When I was on the inter/riba trials years ago some ppl lost almost all of there hair. It started with my beard back then and within a month I looked like the "cript keeper". Those side effects are long gone now. Don't let it worry you in the end its worth it.

Keep on keepin on



__________________

Geno 1a null responder 2004 inter/riba   finished incivek,peg/riba 48 weeks May 17th 2014. undetect weeks 4-12-32.  EOT+7 undetect. EOT+24 SVR!!!!! EOT+!YEAR SVR!!!!



Senior Member

Status: Offline
Posts: 199
Date:
Permalink  
 

Hi Kelly,

My hubby and I are on Viekira with Riba, and we're both 'shedding' a bit more than normal.  I was concerned at first, but for us it's really only a little - it's not coming out in bunches or anything.  And at least it doesn't hurt! biggrin

Be well,

Penny



__________________

65;  Dx 1997 1a; VL 1.1m; TX naïve; SOT 7/20/15; 12 wks viek/riba 1200mg

09/14/15 draw: Undetected 8 wks into tx

10/12/15 draw: Undetected at EOT

01/05/16 draw: Undetected at E0T+12



Guru

Status: Offline
Posts: 5624
Date:
Permalink  
 

Hi Kelly, hair loss isn`t usually a side effect of Harvoni, although that doesn`t meant to say that it`s not in your case, we all respond to medicines in different ways. 

Biotin is a water soluble B vitamin and so should be fine to take, but maybe not the horsetail extract as it`s best to avoid herbal supplements while on treatment. 

How much hair are you losing?  It should grow back fine after treatment, I wouldn`t be too concerned about it at this point. 

 

 

 

 



__________________

Jill 

(70 yo, lives in UK)

Was Gen 3a, 

24wks Peg Ifn/Riba, Sep 2010 - Mch 2011

UND @ Wk.4, UND @ EOT, 

SVR Nov 2011 --> Still UND @ EOT + 4 yrs.

 

 



Member

Status: Offline
Posts: 12
Date:
Permalink  
 

Has anyone experienced loss of hair.  I've been losing my hair.  I want to take hair supplements but not much is ok to take with harmoni, my doctor said biotin was ok.  I was reading about horse tail extract but not sure if I can take it.

Thanks, Kelly



__________________
Page 1 of 1  sorted by
 
Quick Reply

Please log in to post quick replies.

Legal Disclaimer:

THIS FORUM, IT'S OWNERS, ADMINISTRATORS, MODERATORS AND MEMBERS DO NOT AT ANY TIME GIVE MEDICAL ADVICE AND IN ALL CASES REFER ANYONE HERE TO SEEK APPROPRIATE MEDICAL ADVICE FROM THEIR DOCTOR.